Hail, Lea
- When
- May 14, 11:56 AM MST to 12:00 PM MST
- Where
- Lea County, Jal
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.120, -103.180
An approaching upper level storm system over the Four Corners region combined with abundant moisture across southeast New Mexico, and a warm frontal boundary located just south of the area, resulting in isolated to scattered severe thunderstorms over portions of southeast New Mexico during the early afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An approaching upper level storm system over the Four Corners region combined with abundant moisture across southeast New Mexico, and a warm frontal boundary located just south of the area, resulting in isolated to scattered severe thunderstorms over portions of southeast New Mexico during the early afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 14, 10:05 AM MST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1205 PM CDT FRI MAY 14 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. ALSO...WILL DO A QUICK UPDATE AT 18Z TO FRESHEN UP THE GRIDS...AND REMOVE WATCH 169. && .AVIATION... 12Z KMAF RAOB SHOWS A VERY MOIST AMS IN PLACE...AND THE PUMP IS PRIMED. CONVECTION WILL LIKELY INITIATE OUT WEST...WHERE BETTER INSTABILITY/DIFFERENTIAL HEATING LIES. IN THE EAST...LIFR CIGS AT KHOB CONTINUE TO SLOWLY IMPROVE...WHILE CIGS ELSEWHERE RANGE FROM MVFR-VFR. LATEST MODELS SUGGEST BEST CONVECTIVE CHANCES ALL TERMINALS WILL BE THIS EVENING...W/WV IMAGERY SHOWING MULTIPLE SHORTWAVES MOVING UP FROM THE SW. OTHERWISE...WINDS ARE PROGGED VEER LATE IN THE FORECAST PD AND ERODE THE STRATUS DECK...BUT NOT BEFORE A FEW HRS OF LIFR/VLIFR CIGS OVERNIGHT AT KMAF/KHOB. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT FRI MAY 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT FRI MAY 14 2010 /1221 PM MDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MANY SEVERE. LARGE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT...OR 7 PM MDT...FOR ALL OF SOUTHEAST NEW MEXICO...THE TRANS PECOS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...AND PERMIAN BASIN. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF A CARLSBAD...TO PECOS...TO SANDERSON LINE. LARGE HAIL WILL BE THE MAIN THREAT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD ACTIVATE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1055 AM CDT FRI MAY 14 2010 NMZ028-033-141645- CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 955 AM MDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS ACROSS NORTHEAST EDDY COUNTY AND WEST CENTRAL LEA COUNTY THROUGH NOON MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND FREQUENT LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT FRI MAY 14 2010 TXZ062-141830- MIDLAND- 1257 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING MIDLAND COUNTY UNTIL 130 PM CDT... ...A TORNADO WATCH IS IN EFFECT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHWEST OF MIDLAND AT 1256 PM CDT...MOVING NORTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The Midland/Odessa radar (KMAF), 95 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A strong wind gust blew off the metal roof of a storage structure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233840, 233841, 233849, 233860, 233854, 233857, 233858, 233842.